Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2011, 5:12 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 5:12 PM EDT (21:12 UTC)
- Expired
- Apr 21, 2011, 5:53 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 5:31 PM EDT | HAIL 0.75 | 7 Nw Wando, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS52 KCHS 212112
SVRCHS
SCC015-019-035-212215-
/O.NEW.KCHS.SV.W.0041.110421T2112Z-110421T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTH CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR PINOPOLIS...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER TO PING PONG BALL SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PINOPOLIS...SOUTHERN LAKE MOULTRIE...MONCKS CORNER...BONNEAU
BEACH...BONNEAU...HUGER...JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3306 7970 3298 7984 3302 8020 3321 8031
3332 8019 3332 7970 3331 7968 3330 7963
3329 7962
TIME...MOT...LOC 2111Z 271DEG 19KT 3323 8003
$$3 follow-up statements
933
WWUS52 KCHS 212126
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT THU APR 21 2011
SCC019-035-212136-
/O.CAN.KCHS.SV.W.0041.000000T0000Z-110421T2215Z/
DORCHESTER SC-CHARLESTON SC-
526 PM EDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHARLESTON AND
EAST CENTRAL DORCHESTER COUNTIES HAS BEEN CANCELLED...
LAT...LON 3306 7970 3298 7984 3301 8011 3315 8007
3332 8006 3332 7970 3331 7968 3330 7963
3329 7962
TIME...MOT...LOC 2126Z 271DEG 19KT 3309 7993
$$
SCC015-212215-
/O.CON.KCHS.SV.W.0041.000000T0000Z-110421T2215Z/
BERKELEY SC-
526 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL BERKELEY COUNTY...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PIMLICO...OR ABOUT 8 MILES SOUTHEAST OF MONCKS CORNER...MOVING EAST
AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3306 7970 3298 7984 3301 8011 3315 8007
3332 8006 3332 7970 3331 7968 3330 7963
3329 7962
TIME...MOT...LOC 2126Z 271DEG 19KT 3309 7993
$$089
WWUS52 KCHS 212141
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT THU APR 21 2011
SCC015-212215-
/O.CON.KCHS.SV.W.0041.000000T0000Z-110421T2215Z/
BERKELEY SC-
541 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL BERKELEY COUNTY...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOODLAND...OR ABOUT 7 MILES NORTHEAST OF NAVAL WEAPONS
STATION CHARLESTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER AND
JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3306 7970 3298 7984 3301 7996 3313 7993
3327 7995 3332 7970 3331 7968 3330 7963
3329 7962
TIME...MOT...LOC 2141Z 310DEG 20KT 3302 7986
$$321
WWUS52 KCHS 212153
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT THU APR 21 2011
SCC015-212204-
/O.CAN.KCHS.SV.W.0041.000000T0000Z-110421T2215Z/
BERKELEY SC-
553 PM EDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY HAS
BEEN CANCELLED...
AT 550 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3306 7970 3298 7984 3301 7996 3313 7993
3327 7995 3332 7970 3331 7968 3330 7963
3329 7962
TIME...MOT...LOC 2154Z 310DEG 20KT 3297 7979
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:24 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 21, 4:24 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT THU APR 21 2011 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN A VERY WARM AND SLIGHT TO MODERATELY UNSTABLE ATMOSPHERE. CONVECTION IS MAINLY DRIVEN BY DIURNAL INSTABILITY AND SEABREEZE CONVERGENCE...AS THE BACKDOOR FRONT REMAINS JUST TO THE NORTH BY MID AFTERNOON. CONVECTIVE COVERAGE IS UNCERTAIN FOR THE NEAR TERM...WITH THE GFS SOLUTION WELL OVERDONE AND THE NAM SOLUTION SUGGESTING ACTIVITY WILL RAMP UP IN THE NEXT FEW HOURS. PREFER TO FOLLOW THE NAM AND LOCAL WRF GUIDANCE BY MAINTAINING SOLID CHANCE POPS FROM ABOUT 21Z INTO THE EVENING HOURS...AS A STRONGER SERIES OF SHORTWAVES WILL TRACK INTO THE REGION FROM THE WEST AND COULD SUPPORT INCREASING THUNDERSTORM COVERAGE. CONSIDERING BOUNDARY INTERACTIONS AND SOME UPPER SUPPORT FROM THE SHORTWAVES...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM THROUGH THE AFTERNOON. BOTH THE GFS AND NAM SOLUTION INDICATE LINGERING RAIN CHANCES THROUGH THE EVENING AND OVERNIGHT...AS THE COLD FRONT SHIFTS INTO THE REGION FROM THE NORTH AND STALLS ACROSS THE FORECAST AREA. CONSIDERING THE SHORTWAVE ENERGY TRACKING INTO THE ATLANTIC...AS WELL AS DEEP MOISTURE WITHIN A BUILDING INLAND HIGH PRESSURE WEDGE...WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS OVERNIGHT FOR MOST OF THE FORECAST AREA. CONFIDENCE IN COVERAGE AND STRENGTH OF ANY CONVECTION AFTER SUNSET IS LOW HOWEVER...AS THIS IS A CLIMATOLOGICALLY UNFAVORABLE TIME TO MAINTAIN THUNDERSTORM ACTIVITY LACKING STRONGER UPPER LEVEL SUPPORT. UNDER THICK NIGHTTIME CLOUD COVER...LOW TEMPERATURES WILL BE MILD IN THE LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA WHERE CONSIDERABLE SUNSHINE IS POSSIBLE. THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS BOTH DAYS WITH LOWS IN THE LOW/MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY. THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE POPS IN ASSOCIATION WITH THE NEXT COLD FRONT. ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HAVE REMAINED SOMEWHAT CONSERVATIVE IN ADDRESSING THE SPECIFIC COVERAGE AND TIMING OF THUNDERSTORMS THIS AFTERNOON...AS CONVECTIVE INITIATION AND FRONTAL PROGRESSION HAVE BEEN SLOWER THAN DEPICTED IN EARLIER MODEL SOLUTIONS. LATEST THINKING IS THAT THUNDERSTORM COVERAGE WILL INCREASE CLOSER TO 20Z TO 21Z...WITH HIGHEST CONFIDENCE THAT STORMS COULD IMPACT THE TERMINALS BETWEEN 20Z AND 00Z. FORECAST MODELS SUGGEST SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE EVENING AND OVERNIGHT HOURS. CONSIDERING THAT THESE ARE NOT CLIMATOLOGICALLY FAVORED PERIODS FOR CONVECTION...PREFER TO JUST DEPICT CB AT BOTH TERMINALS FROM 00Z TO 03Z UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT. THE BACKDOOR FRONT IS EXPECTED TO MAKE PROGRESS SOUTHWARD THROUGH THE EVENING HOURS...AND HAVE INDICATED WINDS GRADUALLY BECOMING MORE EAST/NORTHEAST OVERNIGHT AS HIGH PRESSURE BUILDS INLAND. GUIDANCE VALUES AND MODEL PROFILES SUGGEST THAT MVFR CEILINGS WILL LIKELY DEVELOP AS LOW LEVEL FLOW TRANSITIONS SOLIDLY ONSHORE AFTER MIDNIGHT. EXPECT IMPROVING CONDITIONS AFTER DAYBREAK FRIDAY...WITH CEILINGS RISING TO VFR LEVELS. RAIN POTENTIAL FOR FRIDAY IS TOO UNCERTAIN TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR CIGS. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... SOUTH TO SOUTHEAST FLOW PREVAILS ACROSS THE WATERS THIS AFTERNOON...WITH THE BACKDOOR COLD FRONT STILL LINGERING JUST TO THE NORTH. THIS FEATURE IS EXPECTED TO GRADUALLY SHIFT INTO THE REGION THIS EVENING AND OVERNIGHT...AS AN INLAND WEDGE OF HIGH PRESSURE BUILDS FROM THE NORTH. EXPECT A SLIGHT NORTH TO NORTHEAST SURGE AS THE FRONT PASSES AND THE GRADIENT TIGHTENS. THE MAIN MARINE CONCERN WILL BE THE POTENTIAL FOR WINDS TO APPROACH SMALL CRAFT ADVISORY THRESHOLDS IN THE CHARLESTON HARBOR AND SOUTH CAROLINA WATERS NORTH OF EDISTO...CLOSEST TO THE TIGHTENING PRESSURE GRADIENT. CONFIDENCE IS LOW IN THE TIMING AND DURATION OF ANY ADVISORY LEVEL WINDS...ESPECIALLY CONSIDERING THE LACK OF AGREEMENT BETWEEN FORECAST MODEL SOLUTIONS. PREFER TO CAP SPEEDS AT 20 KT NORTH OF EDISTO AND 15 TO 20 KT IN THE CHARLESTON HARBOR. AT THIS POINT...WINDS AND SEAS FARTHER TO THE SOUTH WILL LIKELY REMAIN BELOW CRITERIA TONIGHT. A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT THU APR 21 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 401 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 4:45 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT THU APR 21 2011 SCZ044-050-212115- CHARLESTON-DORCHESTER- 445 PM EDT THU APR 21 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND CHARLESTON COUNTIES THROUGH 515 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COOKE CROSSROADS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE... KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE AND SLANDS BRIDGE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3298 8006 3285 8000 3291 8031 3302 8029 TIME...MOT...LOC 2045Z 280DEG 14KT 3294 8022
Special weather statement, Apr 21, 4:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT THU APR 21 2011
GAZ119-SCZ048-051-212130-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
458 PM EDT THU APR 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...JASPER AND
CHATHAM COUNTIES THROUGH 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILMINGTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...ISLE OF HOPE...SANDFLY...SKIDAWAY
ISLAND...THUNDERBOLT...TYBEE ISLAND...WILMINGTON ISLAND AND
RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3192 8108 3207 8108 3210 8081 3209 8086
3206 8089 3203 8087 3203 8084 3202 8083
3200 8083 3197 8085 3194 8091 3191 8093
TIME...MOT...LOC 2057Z 267DEG 21KT 3199 8095Special weather statement, Apr 21, 5:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT THU APR 21 2011
GAZ137>141-212130-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
501 PM EDT THU APR 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...MCINTOSH AND
LIBERTY COUNTIES THROUGH 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND AND VALONA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3135 8152 3143 8161 3147 8162 3151 8166
3153 8166 3166 8144 3161 8113 3155 8117
3148 8119 3140 8125 3137 8124 3137 8127
3134 8127 3131 8125 3129 8127
TIME...MOT...LOC 2101Z 282DEG 31KT 3154 8135Local storm report, Apr 21, 5:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 S SUMMERVILLE 32.99N 80.18W
04/21/2011 E1.00 INCH DORCHESTER SC PUBLIC
&&
EVENT NUMBER CHS1100330
MTESpecial weather statement, Apr 21, 5:08 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 PM EDT THU APR 21 2011 SCZ043-212145- INLAND COLLETON- 508 PM EDT THU APR 21 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... RITTER...RUFFIN AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3304 8053 3278 8061 3288 8094 3303 8087 TIME...MOT...LOC 2108Z 277DEG 10KT 3296 8081
Local storm report, Apr 21, 5:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 SE SUMMERVILLE 32.99N 80.14W
04/21/2011 E1.50 INCH DORCHESTER SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1100331
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:16 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Apr 21, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 61 min |
| Apr 21, 4:45 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Apr 21, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Apr 21, 5:08 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
| Apr 21, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 57 min |
| Apr 21, 5:38 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 67 min |
| Apr 21, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 32 min |
| Apr 21, 6:32 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.